Alert archive / Texas / Wind Advisories in 2019
Wind Advisory 1, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this wind advisory at Jan 19, 2019, 3:33 AM CST for 16 counties in Texas. It took effect at Jan 19, 2019, 6:00 AM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2019, 3:33 AM CST (09:33 UTC)
- In effect from
- Jan 19, 2019, 6:00 AM CST
- Expired
- Jan 19, 2019, 5:00 PM CST
- In force
- 11 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Bastrop County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, Fayette County, TX, Gillespie County, TX, Guadalupe County, TX, Hays County, TX, Kendall County, TX, Kerr County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Travis County, TX, Williamson County, TX
The radar
The Austin/San Antonio radar (KEWX), 47 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.6 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 825 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 729 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.9
The text
As transmitted.
030 WWUS74 KEWX 190933 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 333 AM CST Sat Jan 19 2019 TXZ171>173-186-188>194-206>209-225-192300- /O.NEW.KEWX.WI.Y.0001.190119T1200Z-190119T2300Z/ Llano-Burnet-Williamson-Kerr-Gillespie-Kendall-Blanco-Hays-Travis- Bastrop-Lee-Comal-Guadalupe-Caldwell-Fayette-Lavaca- Including the cities of Llano, Burnet, Georgetown, Kerrville, Fredericksburg, Boerne, Blanco, San Marcos, Austin, Bastrop, Giddings, New Braunfels, Seguin, Lockhart, La Grange, and Halletsville 333 AM CST Sat Jan 19 2019 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... The National Weather Service in Austin/San Antonio has issued a Wind Advisory, which is in effect until 5 PM CST this afternoon. * WINDS...Northwest winds 20 to 30 mph with gusts to 40 mph. * IMPACTS...Loose outdoor items may be blown around. Travel will be difficult on northeast-southwest highways, such as Interstate 35, for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans, lawn furniture, and other lightweight outdoor objects that may be blown around in the strong winds. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Jan 18, 10:35 PM CST, 4 hours 58 minutes earlier.
Area forecast discussion, Jan 18, 10:35 PM CST, 4 hours 58 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1035 PM CST Fri Jan 18 2019 .AVIATION... Some areas of clearing along the I-35 corridor have allowed for brief drops in visibility. Fluctuations in flight categories continue this evening ahead of the cold frontal passage in the early morning. Strong winds behind the front out of the northwest from 15-20kt with gusts up to 30kts. Clear skies will prevail with FROPA. && .PREV DISCUSSION... /ISSUED 509 PM CST Fri Jan 18 2019/ AVIATION... The I-35 corridor currently under low stratus and fog. IFR conditions are expected to continue with brief fluctuations in categories. An approaching cold front, expected to pass through between 07Z- 09Z, will clear out the area and bring sites to VFR. Winds behind the front are relatively strong. Expecting winds out of the northwest from 15-20kts with gusts as high as 30kt. PREV DISCUSSION... /ISSUED 237 PM CST Fri Jan 18 2019/ SHORT TERM (Tonight through Saturday Night)... Temperatures this afternoon are well below initially expected as cloud cover and areas of moderate to even dense fog continue to persist across portions of South Central Texas, especially along the I-35 corridor from San Antonio to San Marcos, where visibilities are currently only one quarter mile. The rest of the afternoon and evening will likely maintain the status quo, although visibilities may improve somewhat before completely clearing out following the frontal passage. Patchy drizzle/showers will also continue for areas along and east of the Interstate 35 corridor. The cold front will pass through overnight tonight. Enhanced forcing for ascent from the cold front may be able to focus more organized shower activity across the Coastal Plains, but think the most any location may receive in terms of accumulated rainfall would be about a tenth of an inch. Rain chances will quickly end as the front completely passes through the region by around 5 AM Saturday morning. In the wake of the cold front, skies will rapidly clear with northwesterly winds increasing. Sustained winds from late Saturday morning through mid afternoon will likely range from 15 mph to 25 mph with gusts as high as 30 mph. This, paired with relative humidity values below 30 percent, will yield elevated fire weather conditions tomorrow near the Rio Grande. Highs tomorrow will be cooler than climatological normals, ranging from the low 50s in the Hill Country and Austin metro area to the low to mid 60s along the Rio Grande. Winds will begin to relax to below 10 mph by late Saturday evening. This, paired with clear skies, will allow for efficient radiational cooling. Overnight lows will drop into the 30s, with portions of the Hill Country likely seeing a light freeze. LONG TERM (Sunday through Friday)... The pattern of northwesterly flow aloft continues into Sunday, with surface winds shifting back to southerly by Sunday afternoon. It should be all in all a pleasant day, with sunny skies and highs ranging from the mid 50s to low 60s. Overnight lows Sunday night into Monday morning will be in the mid to upper 30s. The highly amplified upper level pattern begins to flatten out by Monday with subtle ridging building back into the region. This will bring in warmer temperatures, with highs returning to the mid 60s for much of the region. By Tuesday, another upper level trough and accompanying surface cold front begins approaching the region from the northwest. This will lead to increased moisture and highs in the mid to upper 60s for most of the region. This system will also be responsible for our next chance for rain, with showers possible late Tuesday through Wednesday afternoon. For now, have 20 to 30 percent PoPs in the forecast for this time period. Additionally, it is worth mentioning that both the 12z GFS and the 12z ECMWF suggest at least a slight chance for wintry precipitation in the Hill Country early Wednesday morning. However, confidence in this is very low, so for now have maintained all liquid precipitation. Temperatures for Wednesday will be well below normal, with highs in the 50s and lows on Wednesday night dropping into the mid 30s. This system exits to the east by late Wednesday, with another re- enforcing dry cold front moving through on Thursday. Thursday and Friday are expected to be dry and feature mostly clear skies and slightly cooler than normal temperatures. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 44 53 33 57 38 / 30 0 0 0 0 Austin Bergstrom Intl Airport 46 54 32 56 35 / 30 0 0 0 0 New Braunfels Muni Airport 46 57 32 57 35 / 30 0 0 0 0 Burnet Muni Airport 40 51 31 56 37 / 20 0 0 0 0 Del Rio Intl Airport 48 63 37 65 40 / 0 0 0 0 0 Georgetown Muni Airport 42 51 31 55 36 / 30 0 0 0 0 Hondo Muni Airport 46 62 33 62 36 / 10 0 0 0 0 San Marcos Muni Airport 46 55 32 56 35 / 30 0 0 0 0 La Grange - Fayette Regional 47 53 31 54 36 / 40 - 0 0 0 San Antonio Intl Airport 46 59 35 59 37 / 20 0 0 0 0 Stinson Muni Airport 48 60 35 59 37 / 20 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Aviation...YB Short-Term/Long-Term...Platt
Hazardous weather outlook, Jan 18, 2:34 PM CST, 12 hours 59 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Austin/San Antonio TX 234 PM CST Fri Jan 18 2019 TXZ171>173-183>194-202>209-217>225-228-192045- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 234 PM CST Fri Jan 18 2019 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. Patchy dense fog is possible this afternoon and evening along and east of the I-35 and I-37 corridors. Visibility will be reduced to 1/4 mile or less in some locations. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. In the wake of a strong cold frontal passage, strong and gusty northerly winds are expected on Saturday. Wind gusts of 25 to 35 mph are possible. In addition, afternoon humidities near 25 percent will create elevated fire weather conditions along the Rio Grande. Otherwise, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Jan 19, 12:11 AM CST, 3 hours 22 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1211 AM CST SAT JAN 19 2019
TXZ193-194-207>209-223-225-190700-
Guadalupe TX-Caldwell TX-Lavaca TX-Bastrop TX-Fayette TX-Gonzales TX-
Lee TX-
1211 AM CST SAT JAN 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CALDWELL...EASTERN
GUADALUPE...SOUTHEASTERN BASTROP...SOUTH CENTRAL LEE...NORTHEASTERN
GONZALES...FAYETTE AND NORTH CENTRAL LAVACA COUNTIES UNTIL 100 AM
CST...
At 1209 AM CST, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Waelder, or 15 miles northeast of Luling, moving
east at 60 mph.
Up to Nickel size hail and winds in excess of 40 mph will be
possible with this storm.
Locations impacted include...
Luling, La Grange, Smithville, Schulenburg, Flatonia, Waelder,
Fayetteville, Round Top, Rosanky, Muldoon, Cistern, Palmeto State
Park, Upton, Brownsboro, Swiss Alp, Rutersville, Northrup, McNeil,
Waldeck and Plum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2979 9672 2963 9687 2961 9684 2959 9684
2960 9777 2993 9749 3013 9700 3014 9665
3012 9664 3004 9662 2996 9657
TIME...MOT...LOC 0609Z 259DEG 51KT 2980 9743
AATSpecial weather statement, Jan 19, 12:48 AM CST, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1248 AM CST SAT JAN 19 2019
TXZ207-221-223>225-190745-
Guadalupe TX-Lavaca TX-De Witt TX-Gonzales TX-Wilson TX-
1248 AM CST SAT JAN 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DEWITT...
SOUTHEASTERN GUADALUPE...GONZALES...WESTERN LAVACA AND NORTHERN
WILSON COUNTIES UNTIL 145 AM CST...
At 1247 AM CST, Doppler radar was tracking a strong thunderstorm 10
miles south of Seguin, moving east at 40 mph.
Up to Nickel size hail and wind gusts of 50 to 55 mph will be
possible with this storm.
Locations impacted include...
Gonzales, Yoakum, Shiner, Stockdale, Moulton, Nixon, Elmendorf, La
Vernia, Smiley, Pandora, Cheapside, Sutherland Springs, Hochheim,
Palmeto State Park, Westhoff, Komensky, Leesville, Henkhaus, Edgar
and Terryville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2918 9705 2920 9771 2922 9773 2920 9776
2922 9832 2932 9824 2963 9774 2963 9702
TIME...MOT...LOC 0647Z 265DEG 37KT 2942 9792
AATThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 12:11 AM CST | Special Weather Statement | EWX | Fayette | 49 min |
| Jan 19, 12:48 AM CST | Special Weather Statement | EWX | Gonzales | 57 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.